Alert archive / Virginia / Flash Flood Warnings in 2018

Flash Flood Warning 119, NWS Blacksburg, VA

October 11, 20186 counties in Virginia

NWS Blacksburg, VA issued this flash flood warning at Oct 11, 2018, 9:22 AM EDT for 6 counties in Virginia. It was in force for 6 hr. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 11, 2018, 9:22 AM EDT (13:22 UTC)
Expired
Oct 11, 2018, 3:15 PM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Bland County, VA, City of Radford, VA, Pulaski County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA

The radar

The Roanoke radar (KFCX), 79 km from the middle of the area, began a volume at 13:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 11, 11:00 AM EDTFLOOD1 Nnw Rural Retreat, VAINTERSTATE 81 FLOODED FROM EXIT 63 TO EXIT 70 NEAR RURAL RETREAT.
Oct 11, 11:45 AM EDTFLASH FLOODN Wytheville, VASPILLER STREET CLOSED DUE TO FLOODING.
Oct 11, 12:20 PM EDTFLASH FLOOD1 Ese Pulaski, VACOMMERCE STREET IN PULASKI CLOSED DUE TO WATER OVER ROADWAY.
Oct 11, 12:45 PM EDTFLASH FLOOD1 Se Wytheville, VAATKINS MILL RD CLOSED DUE TO FLOODING. EMERGENCY MANAGER REPORTS OTHER ROADS IN THE EASTERN PART OF THE COUNTY NEEDED TO BE CLOSED AS EARLY AS ABOUT 9AM.
Oct 11, 1:37 PM EDTFLASH FLOOD1 Se Pulaski, VATOWN OF PULASKI EMS REPORTS CRESCENT ST IN PULASKI IS CUT OFF AS SWOLLEN PEAK CREEK IS WASHING OVER THE STREET. ALSO REPORTED THAT WATER IS APPROACHING BASEMENTS ALONG PEAK CREEK IN PULASKI.
Oct 11, 2:00 PM EDTFLASH FLOOD1 Sw Ivanhoe, VASEVERAL INCHES OF FLOWING WATER ACROSS RAKESTOWN ROAD NEAR POWDER MILL BRANCH CREEK. ROAD IMPASSIBLE.
Oct 11, 3:00 PM EDTFLASH FLOOD2 Ese Max Meadows, VAEAST LEE HIGHWAY COMPLETELY FLOODED FROM REED CREEK NEAR CARTERS PARK.
Oct 11, 3:00 PM EDTFLASH FLOOD4 S Grahams Forge, VANEW RIVER STATE PARK TRAIL FLOODED NEAR MAX MEADOWS. SEVERAL NEARBY ROADS ALSO FLOODED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 143 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 1.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2018-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 147 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2018-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
147 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
596 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

456 
WGUS51 KRNK 111322
FFWRNK
VAC021-155-173-185-197-750-111915-
/O.NEW.KRNK.FF.W.0119.181011T1322Z-181011T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service BLACKSBURG VA
922 AM EDT THU OCT 11 2018

The National Weather Service in BLACKSBURG has issued a

* Flash Flood Warning for...
  Pulaski County in southwestern Virginia...
  The City of Radford in southwestern Virginia...
  Smyth County in southwestern Virginia...
  Tazewell County in southwestern Virginia...
  Bland County in southwestern Virginia...
  Wythe County in southwestern Virginia...

* Until 315 PM EDT

* At 916 AM EDT, Doppler radar indicated heavy rain across the 
  warned area. One to three inches of rain have already fallen in 
  the warned area since yesterday, leaving the ground very 
  saturated. This new rainfall is associated with the outer 
  circulation of Tropical Storm Michael encountering an approaching 
  cold front from the west. The rainfall will increase in intensity 
  and coverage through the morning and persist for an extended 
  period of time.

* Flash flooding will be possible into the afternoon as rainfall 
  rates will increase over the next several hours.

* Some locations that will experience flooding include...
  Radford...
  Pulaski...
  Wytheville...
  Bland...
  and Marion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

&&

LAT...LON 3724 8174 3721 8156 3734 8136 3724 8123
      3730 8098 3727 8101 3715 8085 3724 8061
      3718 8059 3720 8052 3714 8051 3709 8058
      3697 8055 3690 8068 3677 8109 3670 8154
      3663 8162 3693 8183 3696 8178 3714 8190

$$

JR
1 follow-up statement
477 
WGUS71 KRNK 111916
FFSRNK

Flash Flood Statement
National Weather Service BLACKSBURG VA
316 PM EDT THU OCT 11 2018

VAC021-155-173-185-197-750-111921-
/O.EXP.KRNK.FF.W.0119.000000T0000Z-181011T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pulaski VA-City of Radford VA-Smyth VA-Tazewell VA-Bland VA-Wythe VA-
316 PM EDT THU OCT 11 2018

...THE FLASH FLOOD WARNING FOR PULASKI...SMYTH...TAZEWELL...BLAND 
AND WYTHE COUNTIES HAS EXPIRED AND BEEN REPLACED BY AN AREAL FLOOD 
WARNING...

The heaviest rain has ended across the warned area, but local law 
enforcement still reports that multiple roads and bridges remain 
closed due to heavier rain earlier. Therefore, the flash flood 
warning has been replaced by an areal flood warning. Please continue 
to heed any remaining road closures. 

When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather Service
by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and
pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.

LAT...LON 3724 8174 3721 8156 3734 8136 3724 8123
      3730 8098 3727 8101 3715 8085 3724 8061
      3718 8059 3720 8052 3714 8051 3709 8058
      3697 8055 3690 8068 3677 8109 3670 8154
      3663 8162 3693 8183 3696 8178 3714 8190

$$

JR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Oct 11, 7:47 AM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Oct 11, 7:47 AM EDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
747 AM EDT Thu Oct 11 2018

.SYNOPSIS...
Tropical Storm Michael will move across the central Carolinas
today then off the Virginia coast tonight. Cooler high pressure
builds in to start the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 300 AM EDT Thursday..

High confidence forecast for flooding and wind threat.

Looking at another busy day as TS Michael tracks from eastern GA to
central NC by mid afternoon, then off the VA Tidewater by midnight.

We currently are in a holding pattern in terms of moderate to heavy
rainfall, although scattered showers are still moving from south to
north across the forecast area, especially over the
mountains/adjacent foothills.

Regional radar showing northern edge of rain band with Michael
pushing into Southwest NC. There is also a ribbon of rainfall from
eastern Ohio south into the Smokies associated with a front.

Higher-resolution models showing the moderate to heavier bands from
Michael reaching our NC mountains by 6am, then progressing northeast
into southern VA by mid morning, while frontal forcing moves a band
of showers into the WV mountains by mid-late morning as well.
Tropical moisture/higher PWATs stay along/east of the Blue Ridge,
and per coordination with WPC will see higher rainfall set up
along/east of the Blue Ridge with another 2 to 5+ inches expected
today into this evening, with the higher amounts in southside VA
into the NC piedmont. West of the Blue Ridge amounts will stay
mostly under 2 inches. Given where it rained hardest yesterday with
flooding, will keep the flash flood watches in the mountains to
account for the fact that not much rain will likely lead to more
flooding.

We will see the rain shield exit the mountains by mid-late afternoon
and the piedmont this evening.

Winds though sub-tropical storm force will gust as high as 40
mph at times today across the southern half of the CWA. With wet
ground it will not take as much wind to down trees, and thus
possibly create issues with power outages. Therefore, wind
advisories have been posted for the southern half of the CWA for
this afternoon into Friday morning. Post storm gradient and
pressure rises will keep winds gusty into Friday morning along
the Blue Ridge.

Another issue to watch later this morning into the afternoon will be
for isolated spin-up  tornadoes. SPC has a marginal risk in the
piedmont but confidence is low, per lack of decent banding features
so far. However, not out of the question to see some, as models
depict 200-300 SRH in the 0-2km layer pushing across the NC piedmont
into southside VA by 18z, then weakening after 21z. Will highlight
this in the HWO.

As we head through the night tonight, dewpoints will drop off into
the 40s. You will definitely notice a change when you head out the
door Friday morning.

As for temps did not go too warm today given clouds and rain, so
basically tacked on 5-8 degrees to lows this morning with highs
ranging from the mid 60s to around 70 in the west, to mid to upper
70s.

Expect cooler lows tonight, with 40s in the mountain to 50s east.
Wet ground and mixing may keep temps from falling as far as they
could.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
As of 300 AM EDT Thursday...

Remnants of Hurricane Michael will be tracking off the northeast
coast while high pressure covers the forecast area. Cooler drier air
will grace the area as Friday's highs will range from the upper 50s
to lower 60s across the mountains to the upper 60s to lower 70s east
of the Blue Ridge.

A northern stream disturbance will track across the Ohio Valley
Friday night into Saturday morning. This system will bring a chance
for showers, mainly across southeastern West Virginia. A cold front
will follow this disturbance keeping temperatures cool with
Saturday's highs in the 50s across the mountains to 60s east. High
pressure will bring a re-enforcing shot of cooler air Saturday night
with a few mountain locations dropping into the 30s.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 400 PM EDT Wednesday...

October finally feels like, October.

A large scale upper trough is forecast to reside over the
eastern 2/3rds of the country the entire week, amplifying by
mid-week as series of short waves digging south from Canada
resulting in a fairly extensive cold intrusion to much of the
central and eastern CONUS. Model consensus is for some
unseasonably cold air (yep summer to winter) to overtake areas
which were basking in unseasonable warmth, and in some cases
extreme enough to permit the frozen form of precipitation across
the upper Mid-West and Great Lakes into parts of New England
where 850 mb temps plunge low enough to support snow.

For the central Mid-Atlantic it will certainly feel like
October, if not favor some November sort of temperatures which
would be permissible for frost formation for parts of the
forecast area...especially the mountain valleys. Precipitation
chances appear somewhat limited, but there will be opportunities
for showers associated with each passing shortwave trough,
Monday favoring a day for showers, and then again toward mid
week. Monday might actually turn out to be a little wetter than
forecast, models trending toward some over-running associated
with a frontal passage.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
As of 130 AM EDT Thursday...

Looking at poor flying conditions through at least late
afternoonuntil TS Michael and attendant front move across.

Heavier rain bands moving up from NC into southwest VA will
overspread much of the region through the morning.

Winds will pick up from the east to northeast, then shift to the
northwest this afternoon. Some gusts 30 to 35 kts possible near
DAN this afternoon.

As we head toward 00z, will start to see drying out from the
southwest to northeast and expect all taf sites to improve to
VFR.

Confidence is above average for sub-VFR most of the period, but
lower how strong winds are and clearing to VFR.

Extended Discussion...

Strong northwest winds will be common Friday morning in the
mountains in the wake of Michael along with areas of mountain
turbulence.

VFR on Friday along with diminishing winds Friday night.
Generally VFR anticipated over the weekend. Another front
arrives Monday with possible sub-VFR cigs/vsbys with showers.

&&

.HYDROLOGY...
As of 450 AM Thursday...

3 to 7 inches of rain fell across upper portions of the New
River basin Wednesday afternoon/evening. As Micheal moves in
with another 1 to 3 inches of rain in this basin, plus 2 to 6
inches across the Dan River, some river flooding is possible.

In the near term, convective elements with tropical moisture
with PWATS at records highs (as 06z sounding showing 1.88" at
RNK and normally we should be at 0.69" for October 11th), will
lead to flash flooding threat over the southern half of the
forecast area.

As we work into the afternoon and after the rain ends, main stem
rivers will already be responding. Some minor flooding, possibly
moderate flooding along the New River and Dan River is likely.

As for other rivers, such as the Yadkin and Roanoke, will see
how much occurs in the headwaters and downstream and gage that
later this morning for flood potential.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Wind Advisory from 2 PM this afternoon to 11 AM EDT Friday for
     VAZ010>018-022-032-033-043.
     Flash Flood Watch through this evening for VAZ009-012-015.
     Flash Flood Watch through late tonight for VAZ013-014-016-017-
     022-032-033-043-044-058.
     Flash Flood Watch from 11 AM EDT this morning through late
     tonight for VAZ023-024-034-035-045>047-059.
     Wind Advisory from 2 PM this afternoon to 2 AM EDT Friday for
     VAZ044-058-059.
NC...Wind Advisory from 2 PM this afternoon to 11 AM EDT Friday for
     NCZ001>003-018>020.
     Flash Flood Watch through this evening for NCZ001-002-018-019.
     Flash Flood Watch through late tonight for NCZ003>006-020.
     Wind Advisory from 2 PM this afternoon to 2 AM EDT Friday for
     NCZ004>006.
WV...None.

&&

SYNOPSIS...AL/WP
NEAR TERM...WP
SHORT TERM...RCS
LONG TERM...PM
AVIATION...PM/WP
HYDROLOGY...PM/WP
Hazardous weather outlook, Oct 11, 4:19 AM EDT, 5 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
419 AM EDT Thu Oct 11 2018

NCZ001-002-018-019-VAZ012-015-120830-
Ashe-Alleghany NC-Watauga-Wilkes-Wythe-Grayson-
419 AM EDT Thu Oct 11 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM EDT
FRIDAY...

This Hazardous Weather Outlook is for northwest North Carolina and
southwest Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NCZ003-020-VAZ013-014-016-017-022-032-033-043-120830-
Surry-Yadkin-Pulaski-Montgomery-Carroll-Floyd-Roanoke-Patrick-
Franklin-Henry-
419 AM EDT Thu Oct 11 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM EDT
FRIDAY...

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, south central Virginia, southwest
Virginia and west central Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VAZ023-024-034-035-045>047-120830-
Botetourt-Rockbridge-Bedford-Amherst-Campbell-Appomattox-Buckingham-
419 AM EDT Thu Oct 11 2018

...FLASH FLOOD WATCH IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH
LATE TONIGHT...

This Hazardous Weather Outlook is for central Virginia, south
central Virginia and west central Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VAZ010-011-018-120830-
Bland-Giles-Craig-
419 AM EDT Thu Oct 11 2018

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 AM EDT
FRIDAY...

This Hazardous Weather Outlook is for southwest Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VAZ009-120830-
Smyth-
419 AM EDT Thu Oct 11 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southwest Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NCZ004>006-VAZ044-058-120830-
Stokes-Rockingham-Caswell-Pittsylvania-Halifax-
419 AM EDT Thu Oct 11 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM EDT
FRIDAY...

This Hazardous Weather Outlook is for north central North Carolina
and south central Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VAZ007-019-020-WVZ042>044-507-508-120830-
Tazewell-Alleghany VA-Bath-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
419 AM EDT Thu Oct 11 2018

This Hazardous Weather Outlook is for southwest Virginia, west
central Virginia and southeast West Virginia.

.DAY ONE...Today and tonight.

Periods of moderate to heavy rain can be expected as Michael moves
by today. Localized flooding is possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ059-120830-
Charlotte-
419 AM EDT Thu Oct 11 2018

...FLASH FLOOD WATCH IN EFFECT FROM 11 AM EDT THIS MORNING THROUGH
LATE TONIGHT...
...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM EDT
FRIDAY...

This Hazardous Weather Outlook is for south central Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Oct 11, 8:44 AM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
844 AM EDT THU OCT 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     FLASH FLOOD      BOONE                   36.21N 81.67W
10/11/2018                   WATAUGA            NC   LAW ENFORCEMENT

            SEVERAL ROAD CLOSURES AND EXTENSIVE FLOODING REPORTED IN
            THE TOWN OF BOONE.

&&

PCORRIGA
Local storm report, Oct 11, 8:45 AM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
845 AM EDT THU OCT 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 AM     HEAVY RAIN       1 SE WHITE GATE         37.19N 80.83W
10/11/2018  M5.75 INCH       GILES              VA   PUBLIC

0843 AM     HEAVY RAIN       2 NE BLACKSBURG         37.25N 80.39W
10/11/2018  M1.87 INCH       MONTGOMERY         VA   NWS EMPLOYEE

&&

MBS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 9:31 PM EDTRiver Flood WarningRNKCarroll, Grayson, City of Galax45 hr
Oct 10, 9:31 PM EDTRiver Flood WarningRNKMontgomery, Pulaski, City of Radford42 hr
Oct 10, 9:31 PM EDTRiver Flood WarningRNKGiles48 hr
Oct 10, 11:05 PM EDTAreal Flood WarningRNKCarroll, Grayson, City of Galax6 hr
Oct 11, 12:30 AM EDTAreal Flood WarningRNKBland, Giles, Pulaski, Wythe9 hr
Oct 11, 2:22 AM EDTSpecial Weather StatementRNKBotetourt, Rockbridge, City of Buena Vista, City of Lexington38 min
Oct 11, 2:31 AM EDTSpecial Weather StatementRNKBotetourt, Rockbridge, City of Buena Vista, City of Lexington29 min
Oct 11, 4:43 AM EDTWind AdvisoryRNKAlleghany, Amherst, Appomattox, Bath, Bedford, Bland and 31 more30 hr
Oct 11, 7:26 AM EDTFlash Flood WarningRNKCarroll, Grayson, City of Galax6 hr
Oct 11, 10:01 AM EDTFlash Flood WarningRNKFloyd, Montgomery, Patrick6 hr
Oct 11, 10:50 AM EDTHigh Wind WarningRNKCarroll, Grayson, City of Galax13 hr
Oct 11, 10:59 AM EDTFlash Flood WarningRNKFranklin, Henry, Roanoke, City of Martinsville, City of Roanoke10 hr
Oct 11, 11:08 AM EDTRiver Flood WarningRNKPittsylvania, City of Danville61 hr
Oct 11, 11:08 AM EDTRiver Flood WarningRNKHalifax4 days
Oct 11, 11:08 AM EDTRiver Flood WarningRNKHalifax4 days
Oct 11, 11:27 AM EDTFlash Flood WarningRNKCity of Salem9 hr
Oct 11, 1:09 PM EDTFlash Flood WarningRNKCarroll, City of Galax6 hr
Oct 11, 1:13 PM EDTAreal Flood WarningRNKGrayson6 hr
Oct 11, 1:38 PM EDTFlash Flood WarningRNKBedford, Campbell, Pittsylvania, City of Danville, City of Lynchburg12 hr
Oct 11, 1:43 PM EDTFlash Flood WarningRNKAppomattox, Buckingham, Charlotte, Halifax12 hr
Oct 11, 2:02 PM EDTRiver Flood WarningRNKRoanoke, City of Roanoke, City of Salem22 hr
Oct 11, 2:43 PM EDTFlash Flood Warning EmergencyRNKRoanoke, City of Roanoke, City of Salem6 hr
Oct 11, 3:10 PM EDTAreal Flood WarningRNKBland, Pulaski, Smyth, Tazewell, Wythe, City of Radford6 hr
Oct 11, 3:10 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania, City of Danville65 min
Oct 11, 3:19 PM EDTFlash Flood WarningRNKAmherst7 hr
Oct 11, 3:23 PM EDTAreal Flood WarningRNKCraig18 hr
Oct 11, 3:42 PM EDTTornado WarningRNKHalifax, Pittsylvania, City of Danville48 min
Oct 11, 3:57 PM EDTFlash Flood WarningRNKFloyd, Montgomery, Patrick3 hr
Oct 11, 4:11 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania, City of Danville64 min
Oct 11, 4:14 PM EDTFlash Flood Warning EmergencyRNKPittsylvania, City of Danville6 hr
Oct 11, 4:17 PM EDTSevere Thunderstorm WarningRNKAppomattox, Campbell, Charlotte, Halifax, Pittsylvania58 min
Oct 11, 4:52 PM EDTSevere Thunderstorm WarningRNKBuckingham53 min
Oct 11, 6:32 PM EDTRiver Flood WarningRNKPittsylvania29 hr
Oct 11, 6:32 PM EDTRiver Flood WarningRNKCampbell, Charlotte, Halifax51 hr
Oct 11, 6:32 PM EDTRiver Flood WarningRNKCharlotte, Halifax3 days
Oct 11, 6:47 PM EDTAreal Flood WarningRNKCarroll, City of Galax12 hr
Oct 11, 6:52 PM EDTAreal Flood WarningRNKFloyd, Montgomery, Patrick6 hr
Oct 11, 7:10 PM EDTAreal Flood WarningRNKGiles3 hr

Nearby

Flash Flood Warnings in Virginia, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.